MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G22167
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - before use, they went to put the wire through the stent and could not get it to go through.They had used the straightener.They then noticed a kink in the stent.It was an.035 wire but the other details of the wire have not been confirmed.The procedure was successfully completed with another device of the same type.Does the complaint relate to: -observation prior to patient contact.· device placement, · device removal, · observation prior to patient contact.If not, with the device in question, how was the procedure finished? -with another device of the same type what was the target location for the stent? -bile duct please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.-cool dark room *what is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? -.035, otherwise, unknown.Was the wire guide lubricated prior to use? n/a, yes, no -wetted with water.*was the wire guide inspected for damage prior to use? n/a, yes, no* -yes.Was the device at the center of the complaint inspected for damage prior to use? n/a, yes, no -yes.Were previous procedures i.E., sphincterotomy etc.Carried out prior to placing the complaint device? n/a, yes, no (if yes, please indicate the procedure performed.) -n/a.Did the patient involved exhibit altered anatomy or tortuous anatomy? n/a, yes, no -n/a.*if not with the device in question, how was the procedure finished? -with another device of the same type.What intervention (if any) was required? -none.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 7 oct 2025.
 
Additional Manufacturer Narrative
Device evaluation: the device zso-7-7 of c2289888 lot number was returned not in its original packaging.On evaluation of the device the following observations were made: visual inspection: stent returned with pigtail straightener in the incorrect orientation.Stent examined, kinks observed on the 3rd and 5th portholes of the tapered end pigtail curl.Functional inspection: 0.035 inch wire guide does not pass the kinks.Manufacturing records review: prior to distribution, all the devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for zso-7-7 of c2289888 lot number did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: instructions for use (ifu0045), which accompanies this device, instructs the user: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The precautions section of the instructions for use also states: " care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking of the stent." as per the precautions section of the instructions for use (ifu0045), "refer to package label for minimum channel size required for this device." and "wire guide diameter and inner lumen of wire-guided device must be compatible." the product label states the guide wire size for use with this device is 0.035".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.Based on the information provided a possible root cause could be attributed to the kink occurring while the stent was being straightened as it was being loaded onto the wire-guide likely causing issue reported.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary: confirmed quantity of 1 device, confirmed prior to use.The complaint is confirmed based on visual/functional inspection.There was no impact to the patient as this observation was made prior to patient contact.Complaints of this nature will continue to be monitored for similar events.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the kink occurring while the stent was being straightened as it was being loaded onto the wire-guide likely causing issue reported.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22861955
Report Number3001845648-2025-00415
Device Sequence Number13096235
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)280417(10)C2289888
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC2289888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/25/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown